Ohio, 2021

High Wind in Ohio, March 26, 2021

March 26, 2021 · NWS IWX · 1 event in 1 county or zone

Deepening low pressure moved across the lower Great Lakes brought a tight pressure gradient to the region with gusty winds. The majority of winds were in the 30 to 45 mph range but an isolated gust to 50 kts occurred at the Lima Ohio ASOS.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Deepening low pressure moved across the lower Great Lakes brought a tight pressure gradient to the region with gusty winds. The majority of winds were in the 30 to 45 mph range but an isolated gust to 50 kts occurred at the Lima Ohio ASOS.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 26, 1:40 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 26, 1:40 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
240 AM EDT Fri Mar 26 2021

.SYNOPSIS...
Issued at 240 AM EDT Fri Mar 26 2021

A strong low pressure system lifting through the area early this
morning will rapidly lift out into western Ontario by daybreak
as gusty winds and rain diminish.

Another storm system will move through the area late Saturday with
more wind, rain, and some thunder.

&&

.SHORT TERM...(Today and Tonight)
Issued at 240 AM EDT Fri Mar 26 2021

Vigorous disturbance aloft overhead and attendant sfc low over ern
IN will race rapidly newd into wrn Ontario by daybreak. Narrow
channel of enhanced isallobaric forced gradient wind will follow
just south of sfc cyclone track and clip far sern zones. Prior high
wind warning delineation close and will leave as is although may be
cancelled with zone issuance along with ongoing wind advisory given
the rapidity of newd cyclone ejection.

Otherwise gradient relaxes quickly through morning as clouds linger
within post frontal cold advection wedge and prefer slightly cooler
aftn max temps vs prior.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 240 AM EDT Fri Mar 26 2021

Fast/progressive flow aloft across the Conus continues this period
yielding roller coaster temps. Next vigorous nrn stream sw
disturbance ejects through the nrn lakes Sat night. Swwd trailing
cold front may spark thunder Sat evening over wrn zones in zone of
marginally sufficient low level theta-e return although focus with
time shifts down through the wrn TN valley. Showers elsewhere will
end by daybreak Sun as brief/shallow post frontal cold advection
pushes through.

Mon-Tue feature dry wx with moderating temps ahead of yet another
yet weaker nrn stream disturbance and associated trailing cold front
slated for late Tue/early Wed. This sys will bring at least sct
showers to the area per limited moisture return and cooler weather
to close out the work week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 125 AM EDT Fri Mar 26 2021

Deepening low tracking over/near KFWA through 7/8z will make for
variable flight/wind conditions and chances for convective
showers here. Peak wind gusts still expected in wake of the low at
KFWA around 09z with brief gusts potentially exceeding 40 knots.

Steady moderate rain and IFR conditions are expect to continue at
KSBN through 09/10z on the backside of low pressure. Some higher
end northerly gusts of 30-35 knots will be possible here.

Winds will diminish later this morning at each site with IFR to
low MVFR cigs gradually improving in the afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning until 10 AM EDT this morning for INZ026-027-
     032>034.

     Wind Advisory until 10 AM EDT /9 AM CDT/ this morning for
     INZ003>009-012>018-020-022>025.

     Lakeshore Flood Advisory until 1 PM CDT this afternoon for
     INZ003.

MI...Wind Advisory until 10 AM EDT this morning for MIZ077.

     Lakeshore Flood Advisory until 2 PM EDT this afternoon for
     MIZ077.

OH...High Wind Warning until 10 AM EDT this morning for OHZ016-024-
     025.

     Wind Advisory until 10 AM EDT this morning for OHZ001-002-004-
     005-015.

LM...Gale Warning until 10 AM EDT this morning for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 26, 3:27 AM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
427 AM EDT Fri Mar 26 2021

INZ004>009-012>018-020-022>026-032-033-MIZ078>081-OHZ001-002-004-005-
015-270900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Grant-Blackford-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
427 AM EDT Fri Mar 26 2021 /327 AM CDT Fri Mar 26 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-270900-
La Porte-Berrien-
427 AM EDT Fri Mar 26 2021 /327 AM CDT Fri Mar 26 2021/

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS
AFTERNOON...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ027-034-OHZ016-024-025-270900-
Adams-Jay-Putnam-Van Wert-Allen OH-
427 AM EDT Fri Mar 26 2021

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-270900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
427 AM EDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 25, 11:55 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT FRI MAR 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 AM     TSTM WND GST     1 SSE JAMES LAKE        41.31N 85.72W
03/26/2021  M46 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

&&

TH
Special weather statement, Mar 26, 12:06 AM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
106 AM EDT Fri Mar 26 2021

INZ006-008-260530-
Lagrange-Noble-
106 AM EDT Fri Mar 26 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NOBLE AND CENTRAL
LAGRANGE COUNTIES...

At 106 AM EDT, a strong thunderstorm was located over Topeka, or near
Ligonier, moving northeast at 30 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

This storm will be near...
  Rome City around 115 AM EDT.
  Lagrange around 125 AM EDT.

Other locations impacted by this storm include Wolcottville,
Honeyville, Eddy, Adams Lake, Indianola, Oliver Lake, Plato,
Woodruff, Emma and Shipshewana.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4159 8520 4148 8540 4158 8563 4161 8566
      4163 8566 4175 8558
TIME...MOT...LOC 0506Z 225DEG 27KT 4152 8552

HAIL...0.25
WIND...55MPH

JBALL
Local storm report, Mar 26, 2:55 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT FRI MAR 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     NON-TSTM WND GST LIMA                    40.70N 84.02W
03/26/2021  M55 MPH          ALLEN              OH   ASOS

            ASOS STATION KAOH LIMA.

&&

MCS
Local storm report, Mar 26, 3:48 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT FRI MAR 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     NON-TSTM WND GST 2 NNW LIMA              40.78N 84.12W
03/26/2021  M50 MPH          ALLEN              OH   MESONET

            MESONET STATION FW8774 LIMA.

0333 AM     NON-TSTM WND GST 2 W MIDDLE POINT        40.85N 84.48W
03/26/2021  M47 MPH          VAN WERT           OH   MESONET

            MESONET STATION AS860 VAN WERT.

&&
Local storm report, Mar 26, 3:49 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT FRI MAR 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     NON-TSTM WND GST VAUGHNSVILLE            40.88N 84.15W
03/26/2021  M46 MPH          PUTNAM             OH   MESONET

            MESONET STATION AV626 VAUGHNSVILLE.

0355 AM     NON-TSTM WND GST 3 ENE OTTAWA            41.03N 83.98W
03/26/2021  M46 MPH          PUTNAM             OH   AWOS

            AWOS STATION KOWX OTTAWA.

0340 AM     NON-TSTM WND GST BLUFFTON                40.89N 83.89W
03/26/2021  M45 MPH          ALLEN              OH   MESONET

            MESONET STATION EW5826 BLUFFTON.

0315 AM     NON-TSTM WND GST 2 NNE MICHAELSVILLE     40.48N 85.68W
03/26/2021  M44 MPH          GRANT              IN   AWOS

            AWOS STATION KMZZ GRANT COUNTY MUNICIPAL
            APT.

&&
Local storm report, Mar 26, 4:05 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EDT FRI MAR 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     NON-TSTM WND GST 2 WNW WESTMINSTER       40.70N 84.02W
03/26/2021  M56 MPH          ALLEN              OH   ASOS

            ASOS STATION KAOH LIMA.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Allen

When
March 26, 4:30 AM EST to 4:31 AM EST
Where
Allen forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

The ASOS unit at the Lima Airport recorded a 58 mph wind gust due to gradient winds.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950824.